Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 10, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 4, 2009, 9:51 PM CDT for 23 counties in Kansas. It took effect at Apr 5, 2009, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 9:51 PM CDT (02:51 UTC)
- In effect from
- Apr 5, 2009, 4:00 AM CDT
- Expired
- Apr 5, 2009, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 767 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 050251 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 951 PM CDT SAT APR 4 2009 ...STRONG COLD FRONT EXPECTED LATE TONIGHT... .A POTENT AREA OF LOW PRESSURE IS FORECAST TO MOVE ALONG THE KANSAS AND NEBRASKA BORDER TONIGHT. AS THE LOW PASSES TO THE EAST AFTER MIDNIGHT...A STRONG COLD FRONT WILL SWEEP THROUGH NORTH CENTRAL KANSAS. THIS WILL ALLOW FOR WINDS TO INCREASE LATE TONIGHT AND THROUGH SUNDAY MORNING. KSZ008-009-020>022-034>037-051100- /O.NEW.KTOP.WI.Y.0010.090405T0900Z-090405T1800Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 951 PM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGIONAL LATE TONIGHT. BEHIND THE COLD FRONT...NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL CONTINUE INTO SUNDAY MORNING BEFORE DIMINISHING TO 15 TO 30 MPH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
3 follow-up statements
000 WWUS73 KTOP 050826 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 326 AM CDT SUN APR 5 2009 ...STRONG WINDS CONTINUE TODAY... .A POTENT AREA OF LOW PRESSURE WILL MOVE EAST OF THE AREA TODAY...BRINGING STRONG NORTH TO NORTHWESTERLY WINDS IN ITS WAKE. KSZ008-009-020>022-034>037-051800- /O.EXT.KTOP.WI.Y.0010.090405T0900Z-090406T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 326 AM CDT SUN APR 5 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS MORNING...ACROSS AREAS GENERALLY ALONG AND WEST OF A MANHATTAN TO COUNCIL GROVE TO WASHINGTON LINE. THE WINDS WILL CONTINUE INTO SUNDAY AFTERNOON BEFORE DIMINISHING TO 15 TO 30 MPH LATE SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
000 WWUS73 KTOP 051646 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1146 AM CDT SUN APR 5 2009 ...STRONG WINDS CONTINUE TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE AREA TODAY... BRINGING STRONG NORTHWESTERLY WINDS IN ITS WAKE. KSZ010>012-023-024-026-038>040-054>056-058-059-060000- /O.EXA.KTOP.WI.Y.0010.000000T0000Z-090406T0000Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1146 AM CDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH AROUND NOON...AND PERSIST THROUGH THE AFTERNOON HOURS. THE WINDS WILL BEGIN TO SUBSIDE TO 15 TO 25 MPH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ008-009-020>022-034>037-060000- /O.CON.KTOP.WI.Y.0010.000000T0000Z-090406T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 1146 AM CDT SUN APR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL PERSIST THROUGH THE AFTERNOON HOURS. THESE STRONG GUSTY WINDS WILL BEGIN TO SUBSIDE TO 15 TO 25 MPH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
000 WWUS73 KTOP 052358 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 658 PM CDT SUN APR 5 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-060100- /O.EXP.KTOP.WI.Y.0010.000000T0000Z-090406T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 658 PM CDT SUN APR 5 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THIS EVENING AS COLD CANADIAN HIGH PRESSURE MOVES INTO THE REGION...BUT WIND ADVISORY CRITERIA OF SUSTAINED AT 30 MPH IS NOT LONGER EXPECTED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 4, 7:42 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 4, 7:42 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 742 PM CDT SAT APR 4 2009 .UPDATE... UPDATE FOR THE 00Z TAFS AND PUBLIC. && .DISCUSSION... GOING FORECAST IN PRETTY GOOD SHAPE. HAVE UPDATED TO REMOVE EVNG POPS IN POST DRY LINE AREAS. LEFT IN SOME SHOWERS THIS EVNG IN THE NW CLOSER TO THE UPPR LVL LOW. WILL CONT TO MONITOR CONDS FOR LATER TONIGHT AND WILL UPDATE AGAIN LATER THIS EVNG FOR POPS AFTER MIDNIGHT. HAVE ALSO LET THE WIND ADVRY GO...BUT MAY NEED TO ISSUE ANOTHER WIND ADVRY FOR LATE TNGHT IN THE NW. WILL CONT TO MONITOR. && .AVIATION... VFR CONDS EXPECTED TO CONT THIS EVNG. SFC CDFNT EXPECTED TO COME THRU AFTER 07Z ALL 3 TAFS SITES AND EXPECT AN MVFR CIG TO FOLLOW CLOSELY BEHIND. AS LO LVL FRONTOGENESIS MOVS THRU SUN MRNG SHLD SEE SOME PRECIP...BUT TYPE IS OF CONCERN. HAVE JUST GO WITH A MIX OF RA/SN AT THIS TIME WITH MVFR VISBY. CEILINGS SHLD LIFT SOME IN THE AFTN ON SUN DUE TO MIXING. && .PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 4 2009/ DISCUSSION... 19Z WATER VAPOR IMAGERY DEPICTS VIGOROUS CLOSED LOW LIFTING THROUGH NORTHWEST KANSAS. HAVILAND PROFILER DEPICTING 90KT 500MB JET MAX ROTATING THROUGH THE SOUTHEAST QUADRANT OF THE LOW...FAIRBURY DEPICTING 75KTS. 992MB SFC LOW ANALYZED OVER WEST CENTRAL KANSAS. TIGHT PRESSURE GRADIENT AND RELATIVELY DEEP MIXING THIS AFTERNOON BROUGHT WINDY CONDITIONS TO THE CWA. SFC WARM FRONT EXTENDING FROM THE LOW TO JUST NORTH OF MANHATTAN AND TOPEKA...AND LIFTING NORTHWARD. SFC DRYLINE ANALYZED AND NOW REFLECTED BY RADAR FINE LINE AND BY CU ON VISIBLE SATELLITE WRAPPING NORTH OF HAYS...THROUGH OTTAWA COUNTY...SOUTH TO NEAR HUTCHISON. IMAGE FROM STRONG SOUTHERLY FLOW AND LOW LEVEL MOISTURE ADVECTION HELPED DEWPOINTS REACH UP INTO THE MID-40S NEAR FORECAST ISSUANCE TIME...BUT NEAR-TERM MODELS POORLY REFLECTING CURRENT MOISTURE SITUATION. THIS MAY BE DUE TO UNDERESTIMATION OF THE INFLUENCE OF MIXING DOWN DRY LOW/MIDLEVEL AIR NOTED ON 12Z OUN AND SGF SOUNDINGS. TOP SOUNDING REMAINS DOWN DUE TO THE ONGOING INSTALLATION OF THE RRS. FORECAST FOCUS TODAY WILL BE ON NEAR-TERM CONVECTIVE POTENTIAL. LATE THIS AFTERNOON/TONIGHT...UPPER LOW WILL CONTINUE TO MOVE THROUGH THE CENTRAL PLAINS STATES. CONVECTION WILL DEVELOP AS STRONG UPPER FORCING SHIFTS EASTWARD...GENERALLY ALONG THE SFC DRYLINE AND WARM FRONT LIFTING TO ALONG THE KS/NE LINE AROUND 00Z. MITIGATING FACTOR FOR THE EVENT THOUGH REMAINS THE PALTRY MOISTURE ACROSS THE AREA. CONVECTION HAS ALREADY BEGUN TO DEVELOP ACROSS NORTH CENTRAL KS WHERE NARROW AXIS OF 400-600J/KG OF MLCAPE ARE NOTED IN WARM/RELATIVELY MOIST LL SECTOR WITH STEEPENING LAPSE RATES ALOFT. FAVORABLE SHEAR PROFILES WOULD SUPPORT THE POTENTIAL FOR LOW-TOPPED SUPERCELLS. SMALL TORNADO RISK SEEMS WARRANTED CONSIDERING THE SHEAR...BUT HIGH CLOUD BASES MAY IMPEDE A HEIGHTENED RISK. BUT...WITH THE LOW FREEZING LEVEL...LARGE HAIL CERTAINLY POSSIBLE. SHOULD SEE A BREAK IN THE ACTION WITH LARGE SCALE SUBSIDENCE LATE TONIGHT. THEN...SEE NEXT PARAGRAPH. OVERNIGHT...QUICK TRANSITION BACK TO A POTENTIAL WINTER WEATHER SCENARIO...AS KANSAS SEEMS TO BE NOTORIOUS FOR THIS SPRING...AS COLD FRONT AND COLDER AIRMASS INVADE THE PLAINS. SATURATED LOW LEVEL ATMOSPHERE...INCLUDING THE FAVORED DENDRITIC GROWTH ZONE SUNDAY MORNING WARRANTS THE SNOW MENTION. BUT...NEAR SFC TEMPS STAY A BIT WARMER THAN PREVIOUS FORECASTS HAD SUGGESTED...AND WAS A BIT SLOWER WITH THE RAIN/SNOW TRANSITION LINE OVERNIGHT. MODEST FORCING THROUGH THE LOW LEVEL DEFORMATION ZONE THROUGH THE MORNING HOURS WARRANTS THE CONTINUED GOOD POPS CHANCE. NOT ALL THAT CONVINCED THAT ACCUMULATING SNOW IS LIKELY. GROUND TEMPERATURES REMAIN WARM...AND BEST FORCING SITS BELOW THE FAVORED SNOW GROWTH ZONE...WHICH ALSO BEGINS TO DESATURATE BY THE EARLY AFTERNOON. SNOW RATES SHOULD BE SLOW ENOUGH TO ALLOW FOR MELTING TO OCCUR ON CONTACT...BUT DO NOT ANTICIPATE GOOD ACCUMULATIONS IN THE FIRST PLACE. OTHER CONCERN OF NOTE WILL BE THE POTENTIAL FOR STRONG WINDS BEHIND THE COLD FRONT. TIGHT GRADIENT ON THE BACKSIDE OF THE LOW MAY ALLOW FOR GUSTY NORTHERLY WINDS THROUGH THE AFTERNOON. LOOKS TO REMAIN BELOW ADVISORY CRITERIA AT THIS TIME...BUT WILL LEAVE TO NEXT SHIFT TO REASSESS. LUNDE THE UPPER TROUGH WILL BE OVER THE MID MISSISSIPPI VALLEY SUNDAY EVENING WITH SOME LIGHT SNOW POSSIBLE ACROSS NORTHEAST KANSAS AS ENERGY ROTATES AROUND THE BACK SIDE OF THE UPPER TROUGH. COLD ADVECTION SUNDAY NIGHT INTO MONDAY NIGHT WILL YIELD BELOW NORMAL TEMPS FOR EARLY APRIL. LOWS MONDAY MORNING WILL DIP INTO THE MID AND UPPER 20S WITH HIGHS MONDAY IN THE 30S. LEFT A MENTION OF SOME FLURRIES MONDAY WITH THE PASSAGE OF ANOTHER WAVE ACROSS EASTERN KANSAS. SKIES CLEAR OFF MONDAY NIGHT AS THE SYSTEM PULLS OFF AND BROAD HIGH PRESSURE IS PRESENT AT THE SURFACE. AS MENTIONED ABOVE THE CLEARING SKIES AND COLD ADVECTION WILL SEND TEMPS DOWN INTO THE LOWER 20S. BULK OF THE COLD AIR MOVES OFF TO THE EAST AND RETURN FLOW SETS UP ON TUESDAY...HIGHS WILL REBOUND INTO THE LOW AND MID 50S. THE NEXT SYSTEM TO AFFECT THE PLAINS WILL OCCUR IN THE MID TO LATE WEEK PERIOD FROM WEDNESDAY NIGHT THROUGH THURSDAY. A BAROCLINIC ZONE SETS UP ACROSS NORTHERN KANSAS WITH AN UPPER WAVE MOVING ACROSS THE PLAINS. ECMWF ENSEMBLE GUIDANCE PREFERRED THROUGH THE PERIOD AND ALSO OP 12Z GFS BRINGS A SYSTEM ACROSS THE PLAINS. TIMING MAY BE AN ISSUE AND HAVE LEFT THURSDAY NIGHT DRY FOR NOW BUT IF SYSTEM IS A BIT SLOWER THAN WILL NEED TO HOLD ONTO SHOWERS THURSDAY EVENING IN NORTHEAST AND EAST CENTRAL KANSAS. TEMPERATURES WILL HOVER NEAR NORMAL FOR LOWS AND SLIGHTLY COOLER THAN NORMAL FOR HIGHS THURSDAY WITH TEMPS IN THE 50S. 53 THURSDAY EVENING THROUGH SATURDAY AFTERNOON...UPPER LEVEL SHORTWAVE TROUGH EXITS THE REGION THURSDAY EVENING AND GRADUALLY CLEARS OUT OVERNIGHT FRIDAY. GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE EFFECTS OF THE SYSTEM...BUT THE GFS IS A LITTLE MORE PROGRESSIVE WITH ITS EXIT. DUE TO THE UNCERTAINTY OF THE SPEED OF THE SYSTEM...LEFT ANY WORDING OF LINGERING PRECIPITATION OUT OF THE FORECAST...FOR NOW. BEHIND THE SYSTEM UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH WILL BRING DRIER CONDITIONS. COOLER NORTHWEST FLOW WILL KNOCK TEMPERATURES DOWN INTO THE UPPER 50S TO LOWER 60S LATE NEXT WEEK. JL AVIATION... SEVERAL CONCERNS TO TOUCH ON FOR THE 18Z TAF ISSUANCE. FIRST...TIGHT SFC PRESSURE GRADIENT AND IMPROVING MIXING THIS AFTERNOON WILL MAKE FOR STRONG...GUSTY WINDS AT EACH OF THE TERMINALS. NEXT IS THE POTENTIAL FOR CONVECTION LATER THIS AFTERNOON. PRIMARY CONCERN WILL BE NORTHWARD LOW LEVEL MOISTURE TRANSPORT...WHICH AS OF LATE MORNING WAS SLOW TO OCCUR. BUT...EVEN WITH LIMITED MOISTURE...STRONG FORCING SHOULD ALLOW FOR AT LEAST SHOWERS WITH EMBEDDED THUNDERSTORMS TO DEVELOP ACROSS THE LOCAL AREA. BEST CHANCE FOR SH/TSRA LOOKS TO SET-UP NORTH OF THE TERMINALS NEARER TO THE LIFTING SFC WARM FRONT. NOT OVERLY CONFIDENT IN SH/TSRA FURTHER SOUTH...AND LEFT AS VCTS FOR NOW AT TOP/FOE. WINDS VEER BEHIND COLD FRONT DURING THE EVENING HOURS. MODELS CONSISTENT DEPICTING MVFR STRATUS AFTER 09Z...WITH SOME FORCING LATER SUNDAY MORNING WHICH WILL BRING RAIN OR SNOW SHOWERS TO EACH TERMINAL...GENERALLY AFTER 13Z. LUNDE && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 4, 2:17 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 217 PM CDT SAT APR 4 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-051930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 217 PM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS GENERALLY NORTH OF THE KANSAS TURNPIKE THROUGH EARLY THIS EVENING. SEVERE STORMS ARE POSSIBLE...WITH THE POTENTIAL FOR A BRIEF TORNADO...DAMAGING WIND GUSTS AND HAIL. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH CENTRAL AND CENTRAL KANSAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEASTWARD...PRIMARILY AFFECTING PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS AS THE DAY PROGRESSES. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH THE EARLY EVENING AS A STRONG STORM SYSTEM MOVES INTO THE CENTRAL PLAINS STATES. SUSTAINED WIND SPEEDS NEAR 30 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE THIS AFTERNOON. VERY HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON ACROSS THE AREA...AS STRONG SOUTH WINDS AND WARM TEMPERATURES DEVELOP OVER EASTERN KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT OVERNIGHT LOW TEMPERATURES EARLY MONDAY AND EARLY TUESDAY TO BE WELL BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS NORTH OF THE KANSAS TURNPIKE WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
In the hours before
Local storm report, Apr 4, 4:41 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
441 PM CDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM NON-TSTM WND GST CONCORDIA 39.57N 97.66W
04/04/2009 M58 MPH CLOUD KS ASOS
&&
MRCSpecial weather statement, Apr 4, 5:08 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 508 PM CDT SAT APR 4 2009 KSZ010-042230- MARSHALL- 508 PM CDT SAT APR 4 2009 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY... THROUGH 530 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 50 MPH ACROSS PORTIONS OF NORTHWEST MARSHALL COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING HALF INCH SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MARYSVILLE AND OKETO. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.